The Diabetes Forum Support Community For Diabetics Online banner

1 - 8 of 8 Posts

·
Banned
Joined
·
182 Posts
Discussion Starter #1
Periodically, I get sharp shooting pains in the bottom of my feet like I was stepping on a thorn or someone was jabbing a needle in my toe. It lasts about 1-2 mins and then stops. Is this a symptom or neuropathic nerve damage?
 

·
Super Moderator
Joined
·
9,628 Posts
It could be from something else, but with the meals you were eating before getting started trying the LCHF way of eating caused you to have high BG numbers. The high BG causes these neuropathy pains too. Lowering your BG and keeping it below 140 (some say they had to get below 120) this can and probably will go away.

Ahh, more motivation to get down to business of getting control.
 
  • Like
Reactions: Danbridge

·
Banned
Joined
·
182 Posts
Discussion Starter #4
Ok thanks.
 

·
Registered
Joined
·
1,476 Posts
Sorry I can't help with the pain in your feet, but I noticed on your signiture that you are taking glyburide. That is one of the diabetic drugs that stimulates the pancreas to produce insulin, causing it to burn out faster. You can read about it here: Diabetes Drugs - Quick Summary
 

·
Registered
Joined
·
5,399 Posts
The most natural diabetic meds are Metformin and insulin, because they assist the pancreas. All of the other drugs push the pancreas to work harder.

You may (or may not) get fast results with pushy drugs, but your pancreas will likely wear out sooner, and you will eventually require more and more meds.

Diet, along with as little as possible in the way of meds, is the best way to preserve pancreatic function ... and personal function, as well. Some side effects can be most nasty!

I strongly suggest you ask your doc about Metformin and/or insulin, if needed. With proper diet, you may find you can get off meds altogether. If, like some of us, you do need lifelong meds, you'll need less.

(Before diagnosis, I had that sharp, thorny feeling in several places -- not just feet. Occasional foot numbness occurs to this day, but the "thorns" have withered away completely.)
 
  • Like
Reactions: newgrange

·
Banned
Joined
·
182 Posts
Discussion Starter #7
I have not taken my glyburide today. Gonna try to control my levels with diet and excercise. Wish me luck?
 
  • Like
Reactions: Gizmo

·
Registered
Joined
·
3,831 Posts
I was taking Glipizide which is the same type of med. ( sulfonylurea) for several years before starting lchf. I was able to bring my bg down significantly in the first month and I stopped the Glipizide to prevent lows and I wanted off of it also. My bg started to run higher than I liked, over 160 at times, but people here advised me to stick with it. After about two weeks my bg came back down without the Glipizide and I have been off of it for about 6 months. You can do it but just be aware that there is an adjustment period your body has to go through.
 
1 - 8 of 8 Posts
Top